Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 98, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at May 22, 2016, 5:57 PM CDT for Hall County, Texas. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 22, 2016, 5:57 PM CDT (22:57 UTC)
- Expired
- May 22, 2016, 6:30 PM CDT
- In force
- 33 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.75 in
- Wind
- 60.0 mph
County Hall County, TX
The radar
The Amarillo radar (KAMA), 119 km from the middle of the area, began a volume at 23:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 22, 2:48 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 11.0 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1488 J/kg
- Mixed-layer CIN
- -215 J/kg
- Mixed-layer LCL
- 1139 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 136 m²/s²
- 0-3 km storm-relative helicity
- 182 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
The text
As transmitted.
668
WUUS54 KLUB 222257
SVRLUB
TXC191-222330-
/O.NEW.KLUB.SV.W.0098.160522T2257Z-160522T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
557 PM CDT SUN MAY 22 2016
THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN HALL COUNTY IN THE PANHANDLE OF TEXAS...
* UNTIL 630 PM CDT
* AT 557 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BRICE...OR
16 MILES WEST OF MEMPHIS...MOVING EAST AT 15 MPH. AN ADDITIONAL
STORM WAS LOCATED JUST WEST OF MEMPHIS WHICH WAS CAPABLE OF
PRODUCING A TORNADO.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
MEMPHIS...BRICE...ESTELLINE...LAKEVIEW AND PLASKA COMMUNITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR CENTRAL
TEXAS.
LAT...LON 3454 10042 3455 10095 3475 10094 3475 10042
TIME...MOT...LOC 2257Z 258DEG 15KT 3469 10082
TORNADO...POSSIBLE
HAIL...1.75IN
WIND...60MPH
$$
261 follow-up statement
435
WWUS54 KLUB 222310
SVSLUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
610 PM CDT SUN MAY 22 2016
TXC191-222330-
/O.CON.KLUB.SV.W.0098.000000T0000Z-160522T2330Z/
HALL TX-
610 PM CDT SUN MAY 22 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR NORTHERN HALL COUNTY...
AT 609 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER BRICE...OR 15
MILES SOUTH OF CLARENDON...MOVING NORTHEAST AT 20 MPH. A CIRCULATION
WAS NOTED JUST NORTHEAST OF BRICE THAT IS CAPABLE OF PRODUCING OF
TORNADO.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
MEMPHIS...BRICE...ESTELLINE...LAKEVIEW AND PLASKA COMMUNITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR CENTRAL
TEXAS.
LAT...LON 3454 10042 3455 10095 3475 10094 3475 10042
TIME...MOT...LOC 2309Z 220DEG 17KT 3471 10084
TORNADO...POSSIBLE
HAIL...1.75IN
WIND...60MPH
$$
26What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 2:57 PM CDT, 3 hours earlier.
Area forecast discussion, May 22, 2:57 PM CDT, 3 hours before
Area Forecast Discussion National Weather Service Lubbock TX 257 PM CDT SUN MAY 22 2016 .SHORT TERM... After a (very) brief hiatus from clouds this morning we are socked in once again. These clouds, however, should not hinder much in the way of convection this afternoon and evening. As of 12:30pm MLCAPE over 3000 J/kg was creeping into the FA from the south and is expected to continue to increase. The 18z AMA sounding shows MLCAPE of 2320 J/kg already in place with no cap left. MLCIN was also on the downward trend and beginning to erode. There are also a couple areas of enhanced surface convergence as shown by the radar. Once is located near the edge of the caprock while the other is located across a line from Bailey county to Terry county. These will probably be some areas to watch for convective initiation later this afternoon. The other area to watch will be the dryline that is beginning to mix in eastern NM. The trigger will likely be an upper level speed max currently moving across southern NM per WV imagery. The highest threat today will be very large hail up to softball size as high MLCAPE values are coupled with 0-6km shear of 50 knots. Damaging winds upwards of 75 mph are also possible as are a few tornadoes. The tornado threat will increase into the afternoon and peak evening as SRH values of 400 m2/s2 are progged by short term models. Heavy rain with localized flooding will also be a possibility as storms will be slow moving and PWATS will be in the 1.5 inch range. The severe threat will continue into the late evening but will steadily decrease after sunset as large scale lift will be to weak to sustain severe convection late into the night. Another round of severe thunderstorms will be possible again tomorrow afternoon as the dryline will push back westward across the FA. The dryline should only make to just slightly west of Lubbock tomorrow which will limit the bulk of the severe threat to the I27/Hwy 87 corridor and east. Very large hail with damaging winds will be possible again as the thermodynamic environment will be similar to what we are seeing today. The main difference is more surface heating will be possible tomorrow allowing for the increase in CAPE across the eastern half of the FA. Aldrich .LONG TERM... Pronounced southwest flow aloft with weak embedded disturbances will be our dominant feature late Monday through Wednesday. We should remain near or just north of a strong subtropical jet and south of the polar branch with favorable upper level divergence much of this period. Lower levels will remain moist at least across the Rolling Plains, and later solutions have trended further west onto the Caprock at least late Monday and Tuesday. We have likewise adjusted for more thunder mention further west through Tuesday and added severe mention as well as expected instability continues to look quite impressive. By Wednesday we still are banking that deep flow will dry enough to clear moisture off the caprock, but at least minimal mention is still valid for parts of the Rolling Plains. On Thursday, the next sharp upper level low pressure trough will lift across the southern Rockies, and solutions have continued to trend a little deeper and further south with this system with more enhanced southerly low level flow and backed flow aloft. We have followed as well with thunder chances pulled back west to near or just onto the Caprock. Friday should be drier with flow more veered but after a very low amplitude anticyclone passing late Friday or early Saturday, the next west coast upper trough will be digging into place with backed and enhanced southwest flow once again by mid or late next weekend. This should support a decent chance of thunder once more. RMcQueen && .LUB Watches/Warnings/Advisories... None. && 51/05
Hazardous weather outlook, May 22, 11:32 AM CDT, 6 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 1132 AM CDT SUN MAY 22 2016 TXZ021>044-231645- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 1132 AM CDT SUN MAY 22 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTH PLAINS...ROLLING PLAINS AND THE FAR SOUTHERN TEXAS PANHANDLE. .DAY ONE...TODAY AND TONIGHT A THREAT OF SEVERE WEATHER IS EXPECTED THIS AFTERNOON AND EVENING OVER MUCH OF THE OUTLOOK AREA. ISOLATED TO SCATTERED SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG A DRYLINE LOCATED ACROSS THE FAR SOUTHWEST TEXAS PANHANDLE AND WESTERN SOUTH PLAINS THIS AFTERNOON WHILE ADDITIONAL SEVERE THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE IN THE ROLLING PLAINS. SOME OF THESE STORMS WILL BECOME SUPERCELLULAR AND BE CAPABLE OF PRODUCING VERY LARGE HAIL TO SOFTBALL SIZE...DAMAGING WIND GUSTS TO 75 MPH AND A FEW TORNADOES. THE GREATEST TORNADO THREAT WILL BE EARLY THIS EVENING. ADDITIONALLY...VERY HEAVY RAIN AND LOCALIZED FLOODING WILL BE POSSIBLE WITH THE INTENSE SLOW MOVING STORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE THREAT OF SEVERE THUNDERSTORMS WILL CONTINUE IN THE AFTERNOON AND EVENING HOURS ON MONDAY AND TUESDAY, WITH THE THREAT AREA GENERALLY LOCATED NEAR AND TO THE EAST OF THE INTERSTATE 27/HIGHWAY 87 CORRIDOR. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE REQUESTED THIS AFTERNOON INTO THIS EVENING.
In the hours before
Local storm report, May 22, 5:14 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
514 PM CDT SUN MAY 22 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM FLOOD 4 ESE BRICE 34.69N 100.82W
05/22/2016 HALL TX STORM CHASER
WATER COVERING ROAD ON HWY 256
&&
EVENT NUMBER LUB1600141
JGDLocal storm report, May 22, 5:35 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
535 PM CDT SUN MAY 22 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0528 PM HAIL POST 33.19N 101.38W
05/22/2016 E1.00 INCH GARZA TX STORM CHASER
ON HWY 84
&&
EVENT NUMBER LUB1600142
JGDLocal storm report, May 22, 5:40 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
540 PM CDT SUN MAY 22 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0531 PM HAIL LAKEVIEW 34.67N 100.70W
05/22/2016 M2.00 INCH HALL TX STORM CHASER
&&
EVENT NUMBER LUB1600143
JGDLocal storm report, May 22, 5:43 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
543 PM CDT SUN MAY 22 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0542 PM HAIL 3 NW POST 33.22N 101.42W
05/22/2016 E1.00 INCH GARZA TX STORM CHASER
ON HWY 84
&&
EVENT NUMBER LUB1600144
JGDLocal storm report, May 22, 5:50 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
550 PM CDT SUN MAY 22 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0546 PM HAIL 6 ESE LAKEVIEW 34.64N 100.60W
05/22/2016 E2.50 INCH HALL TX STORM CHASER
&&
EVENT NUMBER LUB1600145
JGDLocal storm report, May 22, 5:51 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
551 PM CDT SUN MAY 22 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0549 PM HAIL 3 NW POST 33.22N 101.42W
05/22/2016 E1.50 INCH GARZA TX STORM CHASER
ON HWY 84
&&
EVENT NUMBER LUB1600146
JGDThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 8:16 PM CDT | Severe Thunderstorm Warning | LUB | Terry | 45 min |
| May 22, 1:31 AM CDT | Special Weather Statement | LUB | Bailey, Parmer | 14 min |
| May 22, 2:34 AM CDT | Special Weather Statement | LUB | Castro | 11 min |
| May 22, 2:46 AM CDT | Special Weather Statement | LUB | Terry | 29 min |
| May 22, 3:14 AM CDT | Special Weather Statement | LUB | Hockley | 31 min |
| May 22, 4:13 AM CDT | Special Weather Statement | LUB | Lynn | 32 min |
| May 22, 4:43 AM CDT | Special Weather Statement | LUB | Lubbock | 32 min |
| May 22, 5:13 AM CDT | Special Weather Statement | LUB | Crosby | 32 min |
| May 22, 5:42 AM CDT | Special Weather Statement | LUB | Crosby | 33 min |
| May 22, 6:12 AM CDT | Special Weather Statement | LUB | Dickens | 33 min |
| May 22, 6:44 AM CDT | Special Weather Statement | LUB | Dickens | 31 min |
| May 22, 3:54 PM CDT | Special Weather Statement | LUB | Briscoe | 21 min |
| May 22, 4:38 PM CDT | Severe Thunderstorm Warning | LUB | Hall | 37 min |
| May 22, 4:58 PM CDT | Severe Thunderstorm Warning | LUB | Garza, Lynn | 62 min |
| May 22, 4:59 PM CDT | Areal Flood Advisory | LUB | Hall | 2 hr |
| May 22, 5:13 PM CDT | Severe Thunderstorm Warning | LUB | Hall | 47 min |
| May 22, 5:16 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Garza, Lubbock, Lynn | 44 min |
| May 22, 5:38 PM CDT | Severe Thunderstorm Warning | LUB | Hall | 22 min |
| May 22, 5:41 PM CDT | Tornado Warning | LUB | Hall | 34 min |
| May 22, 5:58 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Garza, Kent | 62 min |
| May 22, 6:00 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Dickens, Garza, Lubbock | 60 min |
| May 22, 6:22 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Dickens, Floyd, Motley | 38 min |
| May 22, 6:23 PM CDT | Tornado Warning | LUB | Hall | 37 min |
| May 22, 6:49 PM CDT | Severe Thunderstorm Warning | LUB | Cottle, Motley | 41 min |
| May 22, 6:57 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Dickens, Garza, Kent | 63 min |
| May 22, 6:58 PM CDT | Tornado Warning | LUB | Childress, Hall | 32 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.